MAUDE Adverse Event Report: ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP

ANIMAS CORPORATION ONETOUCHPING GLUCOSEMGMTSYSTEM; INSULIN INFUSION PUMP
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes Hyperglycemia (1905); Nausea (1970)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned to animas.Evaluation has not yet been completed.When evaluation is complete a supplemental report will be filed.No conclusion can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas alleging the patient¿s blood glucose that day was 519 mg/dl with nausea.The reporter noted the patient did not receive any treatment above and beyond the usual routine of diabetes care and management, they discontinued pump therapy, and the pump¿s delivery settings were not recently changed by a healthcare provider.It was reported that the patient had discontinued pump therapy due to a battery life issue and did not treat their diabetes with a backup plan.This complaint is being reported because the health event was attributed to an alleged device malfunction.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 9/21/2017 with the following findings: a review of the pump¿s black box data showed no evidence of a short battery life.During visual inspection of the pump, it was observed that the returned battery cap was undamaged and was able to fit to the pump and maintain an electrical connection.The pump¿s ¿ez-prime¿ steps were performed correctly and all of the pump¿s electrical current draws measured within specifications.The total daily doses added up correctly and reflected the user¿s programmed basal rates.The pump passed a delivery accuracy test and was found to be operating within required specification and delivery accurately.The investigation was unable to duplicate the original ¿short battery life¿ complaint.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ONETOUCHPING GLUCOSEMGMTSYSTEM
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6776657
Report Number2531779-2017-17843
Device Sequence Number831810
Product Code LZG
UDI-Device Identifier10840406101126
UDI-Public0110840406101126
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K080639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 07/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2017
Was the Report Sent to FDA? Yes
Device Age21 MO
Initial Date Received by Manufacturer 07/17/2017
Supplement Date Received by Manufacturer07/17/2017
Initial Report FDA Received Date08/09/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR